MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX PEEK ANCH.W/OCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US 5.5 HEALIX PEEK ANCH.W/OCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222209
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint devices were not available for evaluation as they were left inside the patient.Therefore, this complaint cannot be confirmed.However, 3 new unopened devices were returned to mitek complaints and were evaluated.Visual observation under magnification revealed no anomalies on the 3 anchors and suture.These anchors were deployed and knots tied down using the sutures without any issues.A batch record review has been conducted to determine if there were any internal processing issues, which would have contributed to the nature of the product complaint.Our results indicate that a non-conformance was opened relating to deals with an aesthetical problem on the orthocord sutures with no functional impact on the tensile strength of sutures, with no link with this complaint.A non-conformance was opened relating to deals with the delay in time exposure of sutures.All sutures of these batches were removed by conform ones - no functional impact on the finished products, and no link to this complaint.Further, a review into the mitek complaints system revealed no other complaints of any type for this lot of devices that were released to distribution.We cannot discern a root cause for this failure.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) system as required under mitek¿s corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The sales representative reported two sutures for two of the customer's healix peek 5.5mm anchors broke while trying to tie sutures during a rotator cuff procedure.The sales representative stated the surgeon was able to use the other sutures to tie down the anchors with no patient consequences or delays.There was nothing broken left inside the patient.The customer requested replacements of all the anchors left on his shelf of this lot.The sales representative is returning all the anchors on the shelf for evaluation.The sales representative stated it was good bone and had no patient information to provide.Please see also medwatch report 1221934-2018-50975.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Updated evaluation statement: the complaint devices were not available for evaluation as they were left inside the patient.Therefore, this complaint cannot be confirmed.However, three (3) new unopened devices were returned to mitek complaints and were evaluated.Visual observation under magnification revealed no anomalies on the 3 anchors and suture.These anchors were deployed and knots tied down using the sutures without any issues.A batch record review has been conducted to determine if there were any internal processing issues, which would have contributed to the nature of the product complaint.Our results indicate that a non-conformance was opened relating to deals with an aesthetical problem on the orthocord sutures with no functional impact on the tensile strength of sutures, with no link with this complaint.A non-conformance was opened relating to deals with the delay in time exposure of sutures.All sutures of these batches were removed by conform ones - no functional impact on the finished products, and no link to this complaint.Further, a review into the mitek complaints system revealed no other complaints of any type for this lot of devices that were released to distribution.We cannot discern a root cause for this failure.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).Associated medwatch report number: 1221934-2018-50975.

Brand Name
5.5 HEALIX PEEK ANCH.W/OCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8024361
Report Number1221934-2018-50974
Device Sequence Number1484280
Product Code MAI
UDI-Device Identifier10886705007578
UDI-Public10886705007578
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2016
Device Catalogue Number222209
Device Lot Number3670603
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2013
Initial Date Received by Manufacturer 06/05/2013
Supplement Date Received by Manufacturer12/17/2018
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3 HEALIX PEEK 5.5MM ANCHORS; 3 HEALIX PEEK 5.5MM ANCHORS